Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 51, NWS Jacksonville, FL

April 24, 2000Baker County, Columbia County, Florida; Charlton County, Ware County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 24, 2000, 6:54 PM EDT for Baker County, Columbia County, Florida; Charlton County, Ware County, Georgia. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 24, 2000, 6:54 PM EDT (22:54 UTC)
Expired
Apr 24, 2000, 7:30 PM EDT
In force
36 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Baker County, FL, Columbia County, FL, Charlton County, GA, Ware County, GA

The radar

The Jacksonville radar (KJAX), 65 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 6:55 PM EDTHail 0.75Five Pts, FL

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 1:30 PM EDTTornado WatchSPC6 hr
Apr 24, 5:00 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:30 PM EDT, 4 hours 24 minutes earlier.

Area forecast discussion, Apr 24, 2:30 PM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 PM EDT MON APR 24 2000

CURRENTLY...AT 2 PM EDT WATER VAPOR LOOP SHOWED SEVERAL SHORT WAVES
MOVING ACROSS THE SOUTHEASTERN U. S. WHILE SURFACE ANALYSIS...RADAR
AND SURFACE DATA SHOWED AN AREA OF SHOWERS AND THUNDERSTORMS RACING
ACROSS NORTHERN FLORIDA AND GEORGIA. TORNADO WATCHES EXTENDED ACROSS
SOUTHEASTERN GEORGIA AND A PORTION OF NORTHEAST FLORIDA. THE MODELS
ARE IN GOOD AGREEMENT SO WILL USE THE AVN FOR THIS PACKAGE. MODELS
INDICATE THAT THE DEEP MOISTURE WILL BE MOVING EAST OF THE AREA THIS
EVENING SO WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST BUT
GO WITH CHANCE POPS FOR OUR FLORIDA AND WESTERN GEORGIA ZONES WITH
LIKELY POPS FOR OUR EASTERN GEORGIA ZONES. WILL GO WITH A SCA FOR
COASTAL WATERS TONIGHT AND GO WITH FWC TEMPERATURES WITH SOME MINOR
MODS FOR THIS PACKAGE.

PRELIM
AMG 61/75/50/72 5220
SSI 63/78/54/68 5220
JAXB 64/79/52/73 4220
GNV 62/78/55/74 3100 33

.JAX...
GA...SCA ALTAMAHA SOUND GA TO FERNANDINA BEACH FL.
FL...SCA ALTAMAHA SOUND GA TO FLAGLER BEACH FL.

BLS

In the hours before

Special weather statement, Apr 24, 4:00 PM EDT, 2 hours 54 minutes before
FLZ020>023-GAZ132>136-149>152-162-163-242100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
400 PM EDT MON APR 24 2000

THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN
NORTHEAST FLORIDA...BAKER...COLUMBIA...HAMILTON AND SUWANNEE. THE
TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN
SOUTHEAST GEORGIA...APPLING...ATKINSON...BACON...BRANTLEY...CLINCH...
COFFEE...ECHOLS...JEFF DAVIS...PIERCE...WARE AND WAYNE.  THE STORMS
THAT PRODUCED SEVERE WEATHER HAVE WEAKENED.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 3:29 PM EDTSevere Thunderstorm WarningJAXNassau46 min
Apr 24, 4:21 PM EDTSevere Thunderstorm WarningJAXBaker, Columbia39 min
Apr 24, 4:32 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau43 min
Apr 24, 5:42 PM EDTTornado WarningJAXBaker, Columbia33 min
Apr 24, 6:21 PM EDTTornado WarningJAXColumbia, Hamilton24 min
Apr 24, 12:44 PM EDTSevere Thunderstorm WarningJAXClinch, Echols46 min
Apr 24, 1:05 PM EDTTornado WarningJAXClinch, Ware25 min
Apr 24, 1:25 PM EDTSevere Thunderstorm WarningJAXBrantley, Charlton, Ware35 min
Apr 24, 1:37 PM EDTTornado WarningJAXBrantley, Charlton, Ware23 min
Apr 24, 1:47 PM EDTSevere Thunderstorm WarningJAXClinch, Ware43 min
Apr 24, 1:55 PM EDTTornado WarningJAXBrantley, Camden, Glynn35 min
Apr 24, 2:23 PM EDTTornado WarningJAXGlynn37 min
Apr 24, 2:48 PM EDTTornado WarningJAXBrantley, Camden, Charlton27 min
Apr 24, 3:07 PM EDTSevere Thunderstorm WarningJAXBrantley, Camden, Charlton, Glynn53 min
Apr 24, 5:18 PM EDTTornado WarningJAXEchols27 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.